How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
659881
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

My wife is taking Amoxicillin for an infected tooth and is

Resolved Question:

My wife is taking Amoxicillin for an infected tooth and is having a reaction to the Med. She has nausea for the last three days, sinuses are draining and her chest is tight. She has not been able to eat or drink for the last 3 days. She is also diabetic but her suger is in the 120's. Please advise me as to how to proceed. Thank You
Submitted: 6 years ago.
Category: Health
Expert:  Pauline replied 6 years ago.

Pauline :

when you say that her chest is tight....do you mean pain or shortness of breath?

Pauline :

Has she been vomiting or had loose stool?

Pauline :

Is she tablet or insulin controlled diabetes?

Customer :

Her chest is tight because she is getting over a cold

Pauline :

The sinus issue, will be linked to the cold. The nausea could be a side effect of the medication, although usually it is quite well tolerated.

Customer :

She has vomited when she eats and has a loose stool

Pauline :

The important thing at the moment is fluid hydration and her low sugar.

Pauline :

Is she still passing good quantities of clear urine?

Customer :

she takes insulen injections 4 per day

Pauline :

Being insulin dependent will change things as she will need more intensive support than you may be able to manage at home. Usually when unwell a person's glucose can increase due to stress response.

Customer :

her urine is clear but not much because water will not stay down

Pauline :

If her urine output is down then she needs some fluid hydration and anti-emetics to help the vomiting.

Customer :

her suger level is in the 120's

Pauline :

Sugar level of 120's is not too bad but her She will need to go to an urgent care clinic or ER for assessment and approp

Pauline :

appropriate management of dehydration which will mean a IV infusion

Pauline :

Because she is vomiting, oral antisickness tablets will be less effective and she will also need medication either IV or subcutaneous to help the vomiting

Pauline and 3 other Health Specialists are ready to help you